Title: On consistency factors and efficiency of robust S-estimators
Authors: RIANI MarcoCERIOLI AndreaTORTI Francesca
Citation: TEST vol. 23 no. 2 p. 356-387
Publisher: SPRINGER
Publication Year: 2014
JRC N°: JRC88510
ISSN: 1133-0686
URI: http://link.springer.com/article/10.1007%2Fs11749-014-0357-7
DOI: 10.1007/s11749-014-0357-7
Type: Articles in periodicals and books
Abstract: We tackle the problem of obtaining the consistency factors of robust Sestimators of location and scale both in regression and multivariate analysis. We provide theoretical results, proving new formulae for their calculation and shedding light on the relationship between these factors and important statistical properties of S-estimators. We also give computational advances, suggesting efficient procedures so that hardly any time is lost for their calculation when computing S-estimates. In addition, when the purpose is to fix the efficiency of the scale estimator, we are able to quantify to what extent the approximate algorithms which are currently available provide an acceptable solution, and when it is necessary to resort to the exact formulae. Finally, even if this paper concentrates on S-estimates and Tukey’s biweight and optimal loss functions, the main results can be easily extended to calculate the tuning consistency factors for other popular loss function and other robust estimators.
JRC Directorate:Space, Security and Migration

Files in This Item:
There are no files associated with this item.

Items in repository are protected by copyright, with all rights reserved, unless otherwise indicated.